Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 176, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 2, 2005, 5:29 PM CDT for Laclede County, Missouri. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2005, 5:29 PM CDT (22:29 UTC)
- Expired
- Aug 2, 2005, 6:13 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Laclede County, MO
The radar
The Springfield radar (KSGF), 79 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:35 PM CDT | HAIL 0.88 | 1 W Lebanon, MO | |
| Aug 2, 5:50 PM CDT | HAIL 1.75 | 10 Sw Lebanon, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 022229 SVRSGF MOC105-022330- /O.NEW.KSGF.SV.W.0176.050802T2229Z-050802T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 529 PM CDT TUE AUG 2 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LACLEDE COUNTY IN SOUTHWEST MISSOURI. * UNTIL 630 PM CDT. * AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEBANON...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN LACLEDE COUNTY...INCLUDING THE TOWNS OF LEBANON...TWIN BRIDGES AND MORGAN. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 117 AND 128. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3769 9254 3771 9277 3749 9285 3749 9252 $$ FOSTER
3 follow-up statements
000 WWUS53 KSGF 022247 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 545 PM CDT TUE AUG 2 2005 MOC105-022330- /O.CON.KSGF.SV.W.0176.000000T0000Z-050802T2330Z/ LACLEDE MO- 545 PM CDT TUE AUG 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR LACLEDE COUNTY UNTIL 630 PM CDT... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF LEBANON...AND MOVING SOUTH SOUTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR CONWAY BY 630 PM CDT. THE TOWN OF PHILLIPSBURG IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 113 AND 125. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3769 9254 3771 9277 3749 9285 3749 9252 $$ FOSTER
000 WWUS53 KSGF 022306 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 604 PM CDT TUE AUG 2 2005 MOC105-022330- /O.CON.KSGF.SV.W.0176.000000T0000Z-050802T2330Z/ LACLEDE MO- 604 PM CDT TUE AUG 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR LACLEDE COUNTY UNTIL 630 PM CDT... AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF CONWAY...OR 10 MILES SOUTHWEST OF LEBANON... AND MOVING SOUTH SOUTHWEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR CONWAY BY 630 PM CDT. THE TOWN OF PHILLIPSBURG IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 113 AND 121. THE PUBLIC REPORTED GOLF BALL SIZE HAIL ABOUT TEN MILES SOUTHWEST OF LEBANON AT 550 PM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3769 9254 3771 9277 3749 9285 3749 9252 $$ FOSTER
000 WWUS53 KSGF 022313 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 613 PM CDT TUE AUG 2 2005 MOC105-022323- /O.CAN.KSGF.SV.W.0176.000000T0000Z-050802T2330Z/ LACLEDE MO- 613 PM CDT TUE AUG 2 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LACLEDE COUNTY HAS BEEN CANCELLED... AT 608 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3769 9254 3771 9277 3749 9285 3749 9252 $$ FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:07 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 2, 3:07 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 307 PM CDT TUE AUG 2 2005 .DISCUSSION... SYNOPSIS... UPPER LEVEL RIDGE CONTINUES AS THE MAIN WEATHER STORY. HIGH AND MID LEVEL CLOUD COVER (DEBRIS FROM MORNING RAIN SHOWERS) IS MOVING SSW INTO CENTRAL MISSOURI AND SE KANSAS. AFTERNOON VISIBLE SATELLITE SHOWS BUBBLING CUMULUS CONGESTUS FIELD DEVELOPING ALONG A WEAK CONVERGENCE AXIS ACROSS CENTRAL PORTIONS OF THE CWA. SCHULTZ SHORT TERM (NOW THROUGH THURSDAY NIGHT)... HAVE LINGERED SOME ISOLATED POPS INTO THE EVENING HOURS TO ACCOUNT FOR THE SHOWERS DEVELOPING WITHIN THE CONVERGENCE ZONE. INSTABILITY IS WEAK AND NORMALIZED CAPE VALUES AND QUITE LOW SO MAY BE HARD TO GET UPDRAFTS DEEP/STRONG ENOUGH TO GET CHARGE SEPARATION AND LIGHTNING...BUT LEFT A SCHC THUNDER IN JUST IN CASE. NOT MANY CHANGES NEEDED TO GOING FORECAST AFTER THIS EVENING. HARD TO COMPLETELY RULE OUT SOME ISOLATED SHRA TOMORROW AFTERNOON BUT WITH NOTHING EVIDENT ON WATER VAPOR UPSTREAM AND MODELS REALLY NOT KEYING IN ON ANYTHING DIDNT SEEM NECESSARY TO INTRODUCE ANY POPS. NEXT CHANCE OF PRECIPITATION WILL NOT ARRIVE UNTIL LATE THURSDAY INTO THURSDAY NIGHT AS A COLD FRONT APPROACHES ITS SUMMERTIME GRAVE IN THE OZARKS. MAIN UPPER TROUGH WILL REMAIN WELL NORTH OF THE AREA WITH VERY LITTLE IN THE WAY OF HEIGHT FALLS ALOFT. STILL SHOULD BE SUFFICIENT MOISTURE POOLING/CONVERGENCE ALONG THE FRONT TO SUPPORT SCATTERED CONVECTION DESPITE DIURNALLY UNFAVORABLE FROPA TIMING AND WARM TEMPS ALOFT. IZZI EXTENDED (FRIDAY THROUGH TUESDAY)... UPPER LEVEL RIDGE IS PROGGED TO RETROGRADE TO THE DESERT SOUTHWEST BY SATURDAY...MAKING WAY FOR A NORTHWEST FLOW REGIME OVER MUCH OF THE CENTRAL PART OF THE COUNTRY. EMBEDDED RIPPLES IN THE FLOW WILL BE A COMMON SCENARIO FROM SATURDAY THRU TUES OVER MISSOURI. HOWEVER...THE BEST CHANCE OF PRECIP IN THE EXTENDED LOOKS TO COME TUESDAY MORNING ACROSS THE SERN PART OF CWA...WITH A RETURN OF DEWPOINTS INTO THE MID 60S TO NEAR 70 DEGREES. SCHULTZ && .AVIATION... ISOLATED CONVECTION HAS DEVELOPED LATE THIS AFTERNOON DUE TO WEAK CONVERGENCE AND DAYTIME HEATING. NO THUNDER IS INCLUDED IN THE TERMINAL FORECASTS AT THIS TIME...WILL CONTINUE TO MONITOR. OTHERWISE...GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH THE 18Z TAF CYCLE. SOME HAZE MAY FROM TOWARDS DAWN...INCLUDED SOME 6SM HAZE DURING THIS PERIOD AT KJLN AND KSGF. SAW && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 2, 2:25 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CDT TUE AUG 2 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 225 PM CDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS WITH CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH. AREAS AFFECTED AND TIMING: THE ENTIRE OUTLOOK AREA THROUGH THE EARLY EVENING HOURS. DISCUSSION: INCREASED INSTABILITY DUE TO DAYTIME HEATING AND WEAK CONVERGENCE MAY ALLOW A FEW THUNDERSTORMS TO DEVELOP THIS AFTERNOON. WITH NO STRONG FORCING PRESENT AND A SOMEWHAT DRY ATMOSPHERE IN PLACE...THUNDERSTORM COVERAGE WILL BE SPARSE. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA ON THURSDAY AND WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SAW
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.